Alert archive / Texas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 312, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Nov 6, 2000, 1:38 AM CST for Shelby County, Texas. It was in force for 52 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Nov 6, 2000, 1:38 AM CST (07:38 UTC)
- Expired
- Nov 6, 2000, 2:30 AM CST
- In force
- 52 min
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties
County Shelby County, TX
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 6, 1:50 AM CST | Thunderstorm Wind 54 E | Center, TX | Several large trees blown down across Hwy 87 in three locations. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 5, 8:00 PM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 7.6 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 43 J/kg
- Mixed-layer CIN
- -47 J/kg
- Mixed-layer LCL
- 562 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 171 m²/s²
- 0-3 km storm-relative helicity
- 205 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KSHV 060740 SVRSHV TXC419-060830- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 138 AM CST MON NOV 6 2000 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SHELBY COUNTY IN TEXAS * UNTIL 230 AM CST * AT 138 AM CST...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 3 MILES SOUTHEAST OF CENTER... MOVING NORTHEAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR...CENTER BY 145 AM AND NEAR JOAQUIN AT 155 AM CST THIS THUNDERSTORM WILL PRODUCE STRONG DAMAGING WINDS UP TO 60 MPH. A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER... SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WARNING FOR... SHELBY COUNTY IN TEXAS UNTIL 230 AM CST.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 5, 9:30 PM CST, 4 hours 8 minutes earlier.
Area forecast discussion, Nov 5, 9:30 PM CST, 4 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 930 PM CST SUN NOV 5 2000 SINCE I KNOW ADDITIONAL HEAVY RAINFALL IS IMMINENT TONIGHT...I WILL ISSUE A FFA FOR THE WESTERN HALF OF THE AREA. THIS FFA WILL BE GENERALLY WEST OF A LINE FROM NASHVILLE TO TEXARKANA AR...AND WEST OF A LINE FROM HOMER TO MANY LOUISIANA. THE FFA WILL BE THROUGH 061000Z. ZONE UPDATE IS ON THE WAY TO INCLUDE FFA AND TOR. ELEVEN .SHvV...FFA THROUGH 061000Z...WEST OF A NASHVILLE...TEXARKANA AR...HOMER...MANY LA LINE.
In the hours before
Local storm report, Nov 5, 11:18 PM CST, 2 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1115 PM CDT SUN NOV 5 2000
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH/COUNTY LOCATION....
1145 PM BOGATA TX FLOODING
11/05/00 RED RIVER HWY 271 CLOSED DUE TO HIGH
WATER. REPORT FROM LAW
ENFORCEMENT
NNNNLocal storm report, Nov 5, 11:20 PM CST, 2 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1115 PM CDT SUN NOV 5 2000
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH/COUNTY LOCATION....
1045 PM BOGATA TX FLOODING
11/05/00 RED RIVER HWY 271 CLOSED DUE TO HIGH
WATER. REPORT FROM LAW
X ENFORCEMENT
NNNNThe office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 5, 10:00 PM CST | Flash Flood Warning | SHV | Red River | 4 hr |
| Nov 5, 11:52 PM CST | Severe Thunderstorm Warning | SHV | Red River | 38 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.